It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • Month 3 of Derealization/Depersonalization



  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 05-20-2018, 05:16 PM   #1
    hibicheeb
    Newbie
    (female)
     
    Join Date: May 2018
    Posts: 1
    hibicheeb HB User
    Month 3 of Derealization/Depersonalization

    I am not even sure where to start. I'm terrified. Three months ago, I had a mental breakdown due to a horrible bout of insomnia. Since that point, I am completely separated from the world. Yesterday, I didn't recognize myself in the mirror. I feel completely emotionless. I am like a shell of myself just floating through the day. Everything looks like a screen. When I try to practice mindfulness (I went through DBT twice for BPD) I re-realize how far I am from being grounded which ends up making my anxiety far worse. Sensory overload also happens VERY easily from things that never bothered me before - sound, light, people, etc. With overload I end up getting dizzy and/or my heart races and I start to panic. It's like I suddenly feel trapped in a situation that poses no threat.

    My therapist, whom I am doing EMDR with, suggested I try my best to do things that are simple and give me a sort of relief - for me these are weightlifting, yoga, coloring, and even more simple--just sitting in a dark room in silence. Her belief is that my brain is in this state right now for a reason - it's protecting me from SOMETHING. And eventually it will fade if I just let it heal.

    I have struggled to find people who are going through this now or have gone through it and come out the other end. Even worse, it seems people go through this for just days or weeks - and here I am on month 3. I feel like I am going crazy. I wish I could better express how scared I am. I just hope someone has some insight. I feel like I am losing my life one day at a time. I'm so empty

    Current Meds: Seroquel (25mg for sleep), Lexapro 10mg (just started 3 weeks ago. for anxiety and depression)

    Last edited by Administrator; 07-20-2018 at 09:06 AM.

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 05-26-2018, 07:17 PM   #2
    thinmatches
    Newbie
    (male)
     
    Join Date: May 2018
    Posts: 5
    thinmatches HB User
    re: Month 3 of Derealization/Depersonalization

    I've been through depersonalization after an abrupt medication change that I went through because I was referred to a psychiatrist that was opposed to prescribing the class of meds that I was taking at the time and was careless in tapering me off of them and onto the ones he prescribed. One of those meds he put me on was higher dosed Seroquel, and its was getting off of that medication that brought me back into being able to feel right again. I thought at first that this might be a possible cause in your case as well, but now I see that you report that symptoms started 3 months ago and that you started the medication only 3 weeks ago. However, if you do think it may be a contributing factor, there are plenty of medications for sleep that are just as effective that you can talk to your doctor about. I see as well that you mention other symptoms that resemble panic attacks. Depending on the circumstances, many doctors will prescribe a short acting benzodiazepine like ativan or xanax for short term effective relief of those symptoms. I would talk with your prescribing doctor more about your worsening symptoms and see how they might be able to help.

     
    Reply With Quote
    Reply Reply

    Related Topics
    Thread Thread Starter Board Replies Last Post
    On pill, last month had short period, this month early and long Tofu lover Women's Health 2 02-18-2014 05:41 AM
    Room for improvement after a month... ? runningfan Lasik Eye Surgery 2 01-31-2014 01:26 PM
    52 years old, period this month 2 times lindac123 Cancer: Uterine 4 01-16-2014 07:08 AM

    Tags
    depersonalization, derealization



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:59 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!